Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 108, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 6, 2005, 2:16 PM EDT for Hamilton County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2005, 2:16 PM EDT (18:16 UTC)
- Expired
- Jun 6, 2005, 3:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:34 AM EDT, 9 hours 42 minutes earlier.
Area forecast discussion, Jun 6, 4:34 AM EDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 434 AM EDT MON JUN 6 2005 .SHORT TERM (TODAY THROUGH WEDNESDAY)...MODELS BRINGING WEAK COLD FRONT INTO REGION LATE TODAY. MOISTURE INCREASING AHEAD OF IT. ALSO EXPECTING DECENT INSTABILITY THIS AFTERNOON...WILL KEEP 50 POPS ACROSS THE AREA FOR TODAY...WITH THE BEST CHANCES IN THE AFTERNOON. DRIER WEATHER PUSHING IN TONIGHT. BEST CHANCES SHOULD BE CONFINED TO THE EVENING HOURS. FRONT LINGERS ACROSS AREA TUESDAY AND WEDNESDAY...SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS BOTH DAYS...MAINLY DURING THE AFTERNOON AND EVENING. .LONG TERM (THURSDAY THROUGH SUNDAY)...FRONT CONTINUES ACROSS AREA INTO FRIDAY...WILL CONTINUE WITH CHANCE POPS BOTH DAYS. MOISTURE DECREASING A BIT BY SATURDAY...WILL KEEP ONLY 20 POPS GOING FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 89 69 88 69 / 50 30 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 87 67 86 67 / 50 30 40 30 OAK RIDGE, TN 87 67 86 67 / 50 30 40 30 TRI CITIES AIRPORT, TN 85 63 84 63 / 50 30 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GH
Hazardous weather outlook, Jun 6, 3:40 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 340 AM EDT MON JUN 6 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-070900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 340 AM EDT (240 AM CDT) MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... AN INCREASE IN MOISTURE ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY WILL ALLOW THE COVERAGE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO INCREASE AS WELL. SINCE THE STORMS WITH TORRENTIAL RAINS WILL BE DRIFTING VERY SLOWLY...LOCALIZED HEAVY RAINFALL IS POSSIBLE PRODUCING ISOLATED FLASH FLOODING. ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING DOWNBURSTS WINDS AND HAIL UP TO PENNY SIZE. NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH FRIDAY...BUT MAINLY DURING THE AFTERNOON AND EVENING HOURS. COVERAGE OF THE SEVERE STORMS SHOULD REMAIN ISOLATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:18 PM EDT | Flash Flood Warning | MRX | Hamilton | 117 min |
| Jun 6, 4:19 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 30 min |
| Jun 6, 6:22 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 38 min |
| Jun 6, 6:53 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 37 min |
| Jun 6, 6:59 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 46 min |
| Jun 6, 7:23 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 37 min |
| Jun 6, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 44 min |
| Jun 6, 5:26 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.